Alert archive / New York / Special Weather Statements in 2015
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 18, 2015, 5:03 AM EDT for Ontario County, New York. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2015, 5:03 AM EDT (09:03 UTC)
- Expired
- Jul 18, 2015, 5:45 AM EDT
- In force
- 42 min
- Issued by
- NWS Buffalo, NY
County Ontario County, NY
The radar
The Buffalo radar (KBUF), 122 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
800
WWUS81 KBUF 180903
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
503 AM EDT SAT JUL 18 2015
NYZ014-180945-
ONTARIO-
503 AM EDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT ONTARIO COUNTY...
AT 502 AM EDT...A STRONG THUNDERSTORM WAS OVER BLOOMFIELD...OR 8
MILES WEST OF CANANDAIGUA...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GENEVA...CANANDAIGUA...VICTOR...BRISTOL...CLIFTON SPRINGS...PHELPS...
BLOOMFIELD...RUSHVILLE...FARMINGTON AND GORHAM.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 45 AND 42.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4284 7755 4293 7751 4295 7748 4303 7746
4302 7738 4300 7696 4287 7696 4287 7698
4286 7698 4284 7697 4276 7698 4276 7731
TIME...MOT...LOC 0902Z 289DEG 41KT 4293 7744
$$
TMAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 18, 4:37 AM EDT, 26 minutes earlier.
Area forecast discussion, Jul 18, 4:37 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 437 AM EDT SAT JUL 18 2015 .SYNOPSIS... VERY WARM AND HUMID AIR WILL OVERSPREAD THE REGION THIS WEEKEND... AND BRING AN INCREASED CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL CROSS THE REGION SUNDAY EVENING... AND WILL BE ACCOMPANIED BY A MORE ORGANIZED LINE OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH TONIGHT/... REGIONAL RADARS SHOWING A LINE OF CONVECTION PUSHING SOUTH ALONG AN INSTABILITY AXIS SET UP ACROSS THE STATE. RADAR RAINFALL ESTIMATES OF UP TO TWO INCHES PER HOUR WITHIN THIS LINE WITH SOME TRAINING BEGINNING TO OCCUR JUST SOUTH OF LAKE ONTARIO. SOME LOCALIZED FLOODING CONCERNS WILL INCREASE AS THIS LINE DRIFTS TO THE SOUTHEAST THIS MORNING. IT WILL BE A VERY WARM AND HUMID DAY TODAY WITH HIGH TEMPERATURES IN THE 80S AND DEWPOINTS IN THE MID TO UPPER 60S. A SOUTHWEST FLOW SHOULD RESULT IN SLIGHTLY COOLER TEMPERATURES NORTHEAST OF THE LAKES...INCLUDING THE BUFFALO AND WATERTOWN AREAS. ABUNDANT SURFACE BASED INSTABILITY WILL LEAD TO ISOLATED CONVECTION GIVEN THE LACK OF A SIGNIFICANT FORCING MECHANISM. THIS ACTIVITY WILL BE DIURNALLY DRIVEN FOR THE MOST PART... AND WILL BE MOSTLY LIKELY ALONG THE LAKE BREEZE BOUNDARIES AND INLAND FROM THE LAKES. ANY THUNDERSTORMS WILL BE EFFICIENT RAINMAKERS AND COULD CAUSE AREAS OF LOCALIZED FLOODING...ESPECIALLY WITH PRECIPITABLE WATER VALUES FORECAST TO EXCEED 1.75 INCHES IN MANY LOCATIONS. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... SUNDAY WILL BE THE WARMEST DAY THUS FAR THIS SUMMER SEASON. A PROGRESSIVE SHORTWAVE RIDGE WILL PUSH ACROSS OUR REGION SATURDAY NIGHT AND SUNDAY WITH A VERY SULTRY AIRMASS ARRIVING FROM THE OHIO VALLEY. THIS OPPRESSIVE AIRMASS WILL INCLUDE DEW POINTS IN THE LOWER 70S...WHICH WHEN COMBINED WITH TEMPERATURES IN THE LOWER 90S...WILL PRODUCE APPARENT TEMPERATURES CLOSE TO 100. ALONG WITH BEING HOT AND QUITE HUMID ON SUNDAY...THERE WILL BE THE RISK FOR STRONG THUNDERSTORMS. WHILE MOST OF THE DAY WILL BE RAIN FREE...OUR AIRMASS WILL BECOME QUITE UNSTABLE DURING THE LATE AFTERNOON AND EVENING AS SURFACE BASED CAPES ARE FORECAST TO CLIMB TO NEAR 2000 J/KG. UNIDIRECTIONAL FLOW ALOFT LIMITS SHEAR...BUT PRECIPITATION LOADED DOWNDRAFTS IN PULSE STORMS MAY PRODUCE SEVERE GUSTS...AS WELL AS BOWING SEGMENTS ASSOCIATED WITH 40-60 KNOT WESTERLY WINDS ALOFT DURING SUNDAY EVENING. PRECIPITABLE WATER VALUES WILL BE NEARING 2 INCHES...AS A PORTION OF THE AIRMASS WILL BE FED BY A TROPICAL PLUME EXTENDING ACROSS THE COUNTRY FROM THE REMNANTS OF WHAT SHOULD BE POST-TROPICAL 'DOLORES' OFF BAJA CALIFORNIA. MBE VECTORS SUGGEST SLOW MOVEMENT OF ANY CONVECTION DURING THE AFTERNOON AND EVENING... SO THERE WILL BE AN ELEVATED RISK FOR SLOW MOVING TORRENTIAL DOWNPOURS AND LOCALIZED FLOODING. THE COLD FRONT WILL PUSH AWAY TO OUR EAST AND SOUTHEAST MONDAY MORNING WITH ANY LEFTOVER MORNING SHOWERS ENDING BY LUNCHTIME. THE REMAINDER OF THE DAY SHOULD FEATURE AT LEAST PARTIAL CLEARING... WITH SOMEWHAT MORE TOLERABLE TEMPERATURES AND HUMIDITY LEVELS ANTICIPATED FOR THE AFTERNOON. A MOISTURE STARVED COOL FRONT IS FORECAST TO CROSS OUR REGION TUESDAY OR TUESDAY NIGHT. SINCE THERE IS LARGE DISCREPANCY BETWEEN THE GUIDANCE PACKAGES AS TO THE TIMING OF THIS FRONTAL PASSAGE... WILL KEEP POPS JUST BELOW SLGT CHC AND WORRY ABOUT FINE TUNING IN A LATER PACKAGE. IN ANY CASE...TUESDAY WILL BE LARGELY DRY WITH TEMPERATURES CLOSE TO SEASONAL VALUES. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... A LOW AMPLITUDE FLOW ALONG THE CANADIAN BORDER WILL FAVOR NEAR NORMAL MID SUMMER TEMPERATURES DURING THIS PERIOD...AS SFC HIGH PRESSURE WILL GENERALLY BE IN CONTROL. WHILE THERE WILL BE THE PASSAGE OF AT LEAST ONE WEAK COOL FRONT...MOISTURE SHOULD BE LIMITED SO DRY WEATHER SHOULD PREVAIL. && .AVIATION /09Z SATURDAY THROUGH WEDNESDAY/... MAINLY VFR CONDITIONS ARE EXPECTED FOR MUCH OF THE OVERNIGHT. SOME SCATTERED THUNDERSHOWERS WITH MVFR VSBYS ARE EXPECTED MAINLY OVER LAKE ONTARIO...BUT A FEW COULD CLIP KIAG...KROC AND KART. BY EARLY MORNING... WITH VERY HIGH MOISTURE CONTENT AREA STREAMING INTO THE AREA... EXPECT SOME MVFR CIGS TO DEVELOP... WITH IFR CIGS EXPECTED OVER THE HIGHER TERRAIN OF THE SOUTHERN TIER. SOME FOG IS EXPECTED TO DEVELOP OVER LAKES ERIE AND ONTARIO... BUT THE INLAND EXTENT OF THE FOG SHOULD STAY CLEAR OF THE TERMINALS. WIDELY SCATTERED CONVECTION WILL DEVELOP AFTER 15Z SATURDAY WITH HEATING OF THE DAY. OUTLOOK... SATURDAY NIGHT THROUGH WEDNESDAY...MAINLY VFR THROUGH THE PERIOD. CHANCE FOR SHOWERS AND THUNDERSTORMS WITH BRIEF FLIGHT REDUCTIONS SUNDAY INTO SUNDAY NIGHT AND AGAIN WEDNESDAY. && .MARINE... VERY WARM AND HUMID CONDITIONS EXPECTED THROUGH THE WEEKEND...WITH SOME LOW CHANCES FOR ISOLATED STORMS. THE VERY HUMID AIRMASS WILL ALSO LIKELY RESULT IN AREAS OF FOG DEVELOPING OVER THE COLDER WATERS OF LAKE ONTARIO. A COLD FRONT WILL MOVE ACROSS THE REGION SUNDAY EVENING BRINGING A MORE ORGANIZED LINE OF THUNDERSTORMS. OUTSIDE OF THUNDERSTORMS...WINDS WILL GENERALLY BE LIGHT AND WAVES 2 FEET OR LESS INTO EARLY NEXT WEEK. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TMA NEAR TERM...TMA SHORT TERM...WCH LONG TERM...RSH AVIATION...CHURCH/TMA MARINE...TMA
Hazardous weather outlook, Jul 17, 12:30 PM EDT, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1230 PM EDT FRI JUL 17 2015 NYZ001>008-010>014-019>021-085-181630- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 1230 PM EDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A VERY WARM AND SULTRY AIRMASS WILL MOVE ACROSS WESTERN AND NORTH CENTRAL NEW YORK DURING THE COURSE OF THE WEEKEND...WITH TEMPERATURES CLIMBING INTO THE 90S ACROSS THE LAKE PLAINS SUNDAY AFTERNOON. THE COMBINATION OF THE HEAT AND VERY HUMID AIR ON SUNDAY WILL PRODUCE APPARENT TEMPERATURES OF 95 TO 100 ACROSS A LARGE PERCENTAGE OF OUR REGION. THIS WILL ESPECIALLY BE THE CASE IN THE FINGER LAKES REGION AND NIAGARA FRONTIER. THESE VALUES WILL APPROACH HEAT ADVISORY LEVELS. THE OPPRESSIVE HEAT WILL BE ACCOMPANIED BY THUNDERSTORMS SUNDAY AFTERNOON AND EVENING...WHICH COULD APPROACH SEVERE LEVELS. THE GREATEST CONCERN WITH THE STORMS THOUGH MAY COME FROM SLOW MOVING TORRENTIAL DOWNPOURS. THIS COULD LEAD TO LOCALIZED FLOODING SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-181630- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1230 PM EDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, Jul 18, 3:37 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
337 AM EDT SAT JUL 18 2015
NYZ002-003-011-180815-
ORLEANS-MONROE-GENESEE-
337 AM EDT SAT JUL 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GENESEE...MONROE AND
SOUTHERN ORLEANS COUNTIES...
AT 337 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF IRONDEQUOIT TO NEAR MEDINA...AND
MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...CHILI...BATAVIA...BROCKPORT...EAST
ROCHESTER...HILTON...WEBSTER AND FAIRPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 390 NEAR EXIT 12.
INTERSTATE 90 BETWEEN EXITS 48 AND 46.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4314 7846 4333 7773 4331 7771 4323 7755
4327 7742 4327 7738 4305 7739 4299 7784
4299 7791 4298 7791 4291 7832
TIME...MOT...LOC 0737Z 321DEG 19KT 4334 7751 4314 7837
TMASpecial weather statement, Jul 18, 5:03 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
503 AM EDT SAT JUL 18 2015
NYZ014-180945-
ONTARIO-
503 AM EDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT ONTARIO COUNTY...
AT 502 AM EDT...A STRONG THUNDERSTORM WAS OVER BLOOMFIELD...OR 8
MILES WEST OF CANANDAIGUA...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GENEVA...CANANDAIGUA...VICTOR...BRISTOL...CLIFTON SPRINGS...PHELPS...
BLOOMFIELD...RUSHVILLE...FARMINGTON AND GORHAM.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 45 AND 42.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4284 7755 4293 7751 4295 7748 4303 7746
4302 7738 4300 7696 4287 7696 4287 7698
4286 7698 4284 7697 4276 7698 4276 7731
TIME...MOT...LOC 0902Z 289DEG 41KT 4293 7744
TMAThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:37 AM EDT | Special Weather Statement | BUF | Genesee, Monroe | 38 min |
| Jul 18, 4:16 AM EDT | Flash Flood Warning | BUF | Genesee, Monroe, Orleans, Wayne | 3 hr |
| Jul 18, 5:35 AM EDT | Flash Flood Warning | BUF | Livingston, Monroe, Ontario | 3 hr |
| Jul 18, 6:25 AM EDT | Special Weather Statement | BUF | Livingston | 35 min |
| Jul 18, 7:00 AM EDT | Flash Flood Warning | BUF | Ontario | 3 hr |
| Jul 18, 3:43 PM EDT | Flash Flood Watch | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 8 more | 29 hr |
Nearby
Special Weather Statements in New York, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.